Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

"Highs" and Lows of Narcotics

advertisement
124

Comments

  • Hi Kelly,

    Your Demerol story brought back memories.

    When I was 18 years old, I had my tonsils taken out. (This was my first surgery). The initial drug they gave me for pain was Demerol. Before my throat started swelling shut and my vitals went haywire, I remember my parents walking into the room. I thought they were robots and started crying my eyes out. I am a very calm person... always have been... but to think my parents turned into robots freaked me out. They had to leave the room, as I became hysterical and shortly afterwards is when I was labeled as being allergic to Demerol. I wound up staying in the hospital for 4 days, due to my severe allergic reaction. It was awful. But, we still laugh about me calling them robots.

    The only real "highs" I have ever experienced, was through IV drugs at the hospital. They can't give me Demerol and because I have a sensitive stomach, they give me anti-nausea medication with anything that might cause stomach upset. Some of the nurses have administered Morphine rather quickly into my IV. When that happens, I get a huge "rush"... which might be in the category of a "high"? It lasts about 5 minutes or so and I, personally, don't like that feeling at all. Anything that causes me to feel out of control... freaks me out. I need to have my faculties going or I panic. I know you can relate to the panic feeling.

    I haven't had an allergic type of reaction to any other pain medications, thank goodness. The first two months after my spinal surgery is like a blur to me. I was so heavily medicated and needed to be, due to the excrutiating pain. I have never felt high... just very sedated. When I started on Lyrica two weeks ago, I did experience the double vision side effect. OMG... that was a trip and fortunately it made me extremely sleepy, so I didn't freak out.

    Tammy :)

  • I know how you feel Tammy..
    Back when I was prego with my son I was in the hospital bed ridden for six weeks in labor before I gave birth six wks early and they gave me Demerol I think about 4xa day. It didn't make me high but it did relax me but not knocked me out, and it made me jabber on and on.
    That morphine shots do give you a rush, had a few of those at ER to get my pain down faster and my blood pressure. That was more of a weird feeling I got from any iv injection. It also made me nauseated.
    The morhine pill does not do that. That's good. I always tell my dr please don't give me something that makes me feel that way. Glad he listens to me.
    Don't know what I'd do if he didn't. Can't imagine having a dr not listen to me, been there done that!
  • advertisement
  • Argh! You're going to get me on (one, ha) of my personal soap boxes about those intervention shows! I saw that show preview, and I thought, "That's why people are reluctant to give out meds to us."

    I am a real life ER nurse, and I know that ER staff see those shows. ERs see those people, too, and usually we have a pretty good radar for the abusers, but sometimes it tends to jade staff's minds into thinking everyone just wants drugs.

    When I first take a new med, I might get "loopy" from it until I develop a TOLERANCE not ADDICTION to it. I've seen my share of Easter Bunnies, cats, etc., but the medication was taken for a legit problem that needs pain relief. I get no more "feel good" from them except reduction in pain or getting some sleep. First time I found myself taking a pill for a high, I'd stop them all. I WANT to be having fun with my kids or hubby, not goofy in the corner while they enjoy life. I would trade all the meds if I could have my old life back and not need them.
  • Just wanted to add something else but didn't want to edit the original post. I say I would trade all the meds if I could have my old life back. Yes, I want my old life, I don't want to hurt, I don't want to miss out on things. But I think I've let go of a lot of bitterness and not that I want this mess in my body, but it really has given me new perspective and empathy. While I was still working(not currently working tho still employed), I was able to use it to help others. I guess that's something good from this whole business.
  • and thank God for all nurses and drs that don't judge us. That's why it's so frustrating when those in the med field don't take the time to get to the truth. If they can at least.
    Then those abusers wouldn't have a chance to slip through and cause us grief.
    I also would stop my meds and I tell my drs up front, don't give me something that's gonna cause me to be loopy, just something that works. Or I don't want it! I have to function and I don't want to not be able to or something that's gonna make me sleep my life away!

  • advertisement
advertisement
Sign In or Register to comment.